Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 155, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2006, 5:17 PM CDT for Sainte Genevieve County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 5:17 PM CDT (22:17 UTC)
- Expired
- Apr 2, 2006, 5:46 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:25 PM CDT | TSTM WND DMG | Ste. Genevieve, MO | NUMEROUS TREES DOWN ACROSS THE COUNTY...WITH POWER OUTAGES COUNTYWIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 022218
SVRLSX
MOC186-022300-
/O.NEW.KLSX.SV.W.0155.060402T2217Z-060402T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI
* UNTIL 600 PM CDT
* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WEINGARTEN...OR
ABOUT 11 MILES NORTHEAST OF FARMINGTON...AND MOVING NORTHEAST AT 60
MPH.
* LOCATIONS IMPACTED INCLUDE...
COFFMAN...ST MARY AND STE GENEVIEVE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3788 9043 3773 9030 3769 9012 3788 8996
3798 9004
$$
GKS1 follow-up statement
000
WWUS53 KLSX 022246 RRA
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT SUN APR 2 2006
MOC186-022256-
/O.CAN.KLSX.SV.W.0155.000000T0000Z-060402T2300Z/
STE. GENEVIEVE MO-
546 PM CDT SUN APR 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STE. GENEVIEVE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3788 9043 3773 9030 3769 9012 3788 8996
3798 9004
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:49 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 2, 1:49 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 149 PM CDT SUN APR 2 2006 .DISCUSSION... SURFACE LOW WAS LOCATED OVER THE SOUTHWEST CORNER OF IA EARLY THIS AFTERNOON WITH WARM FRONT DRAPED ACROSS NORTH MO. SURFACE DEWPOINTS HAVE INCREASED INTO LOWER 60S ACROSS MOST OF THE FORECAST AREA. THE LAPS DATA FROM 18Z INDICATED CAPES HAVE INCREASED TO 2500 J/KG ACROSS CENTRAL MO WITH THE CIN LESS THAN 40. LIS ARE AROUND -9. MSAS SURFACE MOISTURE CONVERGENCE EXTENDED FROM CENTRAL MO INTO THE EASTERN OZARKS AT SAME TIME. STRONG H5 SHORT WAVE WILL ROLL ACROSS THE AREA TONIGHT. MODELS FORECAST A 160 METER HEIGHT FALL CENTER OVER NORTHERN INDIANA BY 12Z MONDAY. RIDGE BUILDS FROM THE GREAT PLAINS INTO THE AREA BY WEDNESAY. THE GFS CLOSES OFF AN UPPER LOW OVER WY EARLY THURSDAY WITH SYSTEM FORECAST TO MOVE SLOWLY INTO THE MIDWEST BY LATE IN THE WEEK. THE GFS IS COMING AROUND TO THE EUROPEAN SOLUTION FROM LAST EVENINGS RUN. PLAYING A WAITING GAME FOR CONVECTION TO DEVELOP ACROSS THE WESTERN PORTION OF THE FORECAST AREA. TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT. NEXT BEST CHANCE OF RAIN RETURNS TO THE AREA BY EARLY WEDNESDAY. THE UKMET AND NAM FORECAST SIGNIFICANT 850 MOISTURE CONVERGENCE INTO CENTRAL AND SOUTH MO BY THAT TIME WITH DECENT UPPER DIVERGENCE. && .AVIATION... FOR THE 18Z TAFS... SFC LOW OVER THE NORTHWEST CORNER OF MISSOURI WITH A WARM FRONT INTO E CENTRAL MISSOURI AND A COLD FRONT/DRY LINE SOUTHWEST INTO SOUTHEAST KANSAS. THUNDERSDTORMS ARE FORECAST TO DEVELOP ALONG AND AHEAD OF THE DRYLINE/COLDFRONT. SEVERAL STORMS COULD BECOME SEVERE AND THEY SHOULD FORM AS DESCRETE STORMS AND EVOLVE INTO A DANDY SQUALL LINE WHICH WILL MOVE EAST NORTHEAST AT 45 KNOTS OR MORE. HAVE A 4 HOUR WINDOW OF STORMS IN THE TAFS. LATER... MOISTURE WRAPS AROUND THE BACK SIDE OF THE SURFACE LOW AND DROPS SOUTHEAST ACROSS ALL THE TAF SITES DURING THE EVENING...FIRST AT QUINCY...THEN COLUMBIA...AND FINALLY IN THE ST LOUIS AREA AFTER MIDNIGHT. OH...I HAVE LOW LEVEL WIND SHEAR IN THE ST LOUIS AREA FOR A COUPLE OF HOURS. WINDS AT 2 TO 4 THOUSAND FEET ARE 40 KNOTS OR MORE WHILE THE SURFACE WINDS ARE REMAINING BLO 10 KTS. HOT AIR BALLOONISTS....TOO MUCH WIND TODAY AND RISK FOR SEVERE STORMS...TOO MUCH GRADIENT AGAIN THROUGH TOMORROW AS WELL. PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 2, 2:57 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 257 PM CDT SUN APR 2 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 257 PM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR MOST OF EASTERN MISSOURI AND SOUTHERN ILLINOIS. A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL TAKE PLACE THROUGH THIS EVENING. A COOL FRONT WILL MOVE EAST ACROSS THE AREA ACTING ON WARM MOIST AND VERY UNSTABLE AIR. SUPERCELL THUNDERSTORMS WILL DOT THE AREA. SOME OF THE STRONGER STORMS COULD PRODUCE BASEBALL SIZED HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLE A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM WILL FORM OVER THE CENTRAL PLAINS BY MIDWEEK BRINGING ANOTHER THREAT FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT. ONCE AGAIN SEVERE STORMS ARE A POSSIBILITY ON THURSDAY. KEEP ABREAST OF LATEST FORECASTS DURING THAT TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL DEFINITELY BE NEEDED THROUGH MID EVENING. IF YOU HAVE NOT BEEN CALLED YET...CHECK WITH THOSE GROUPS YOU NORMALLY WORK WITH...YOU WILL LIKELY BE NEEDED. MEDIA SHOULD BE PREPARED FOR AN ESPECIALLY BUSY EVENT FROM 300 PM THROUGH 900 PM THIS EVENING. THE HIGHEST THREAT IS HAIL...BUT OTHER SEVERE WEATHER PARAMETERS ARE ALSO POSSIBLE. PEDIGO
In the hours before
Local storm report, Apr 2, 5:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL CAMP POINT 40.04N 91.07W
04/02/2006 E0.75 INCH ADAMS IL TRAINED SPOTTER
&&
JPEDIGOLocal storm report, Apr 2, 5:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL CENTERVILLE 37.44N 90.96W
04/02/2006 E4.25 INCH REYNOLDS MO TRAINED SPOTTER
4.50 INCH HAIL
&&
JPEDIGOLocal storm report, Apr 2, 5:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 4 NW NEW MELLE 38.75N 90.93W
04/02/2006 ST. CHARLES MO FIRE DEPT/RESCUE
UTILITY POLES DOWN
&&
JPEDIGOLocal storm report, Apr 2, 5:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
515 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG BALLWIN 38.59N 90.55W
04/02/2006 ST. LOUIS MO BROADCAST MEDIA
TREES DOWN AT MANCHESTER AND NEW BALLWIN
&&
JPEDIGOLocal storm report, Apr 2, 5:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL DOE RUN 37.74N 90.50W
04/02/2006 E0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
JPEDIGOLocal storm report, Apr 2, 5:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL DETROIT 39.62N 90.68W
04/02/2006 E1.50 INCH PIKE IL PUBLIC
&&
JPEDIGOThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:50 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 40 min |
| Apr 2, 3:01 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 38 min |
| Apr 2, 3:07 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 38 min |
| Apr 2, 3:15 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Monroe, Shelby | 60 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 41 min |
| Apr 2, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 49 min |
| Apr 2, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 46 min |
| Apr 2, 3:54 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 66 min |
| Apr 2, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 50 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 46 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 46 min |
| Apr 2, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 40 min |
| Apr 2, 4:20 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 70 min |
| Apr 2, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 49 min |
| Apr 2, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 48 min |
| Apr 2, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 33 min |
| Apr 2, 4:46 PM CDT | Tornado Warning | LSX | Iron, Madison, Saint Francois | 44 min |
| Apr 2, 4:46 PM CDT | Tornado Warning | LSX | Ralls | 37 min |
| Apr 2, 4:51 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 39 min |
| Apr 2, 4:52 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 38 min |
| Apr 2, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 24 min |
| Apr 2, 4:56 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 49 min |
| Apr 2, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| Apr 2, 5:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.